MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® PCR MEDIA UNI SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® PCR MEDIA UNI SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT
Catalog Number 07958030190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Gastrointestinal Problem (4491)
Date of Event 09/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation did not identify a product problem.An off-label sample collection was performed.Per the operator's manual, oropharyngeal swab collections are intended to be performed by a clinician.It is possible that the patient accidentally broke the swab at the scoreline during collection.
 
Event or Problem Description
A customer alleged that a swab, which is packaged in the cobas® pcr media uni swab sample kit, broke during sample collection.The patient was allegedly collecting an oropharyngeal swab when the swab broke during self-collection.It is unclear at what point in the collection process the swab broke and if any treatment was administered.No further harm was reported.

Brand Name
COBAS® PCR MEDIA UNI SWAB SAMPLE KIT
Common Device Name
SPECIMEN COLLECTION KIT
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key20418158
Report Number2243471-2024-02945
Device Sequence Number20885272
Product Code MKZ
UDI-Device Identifier00875197005721
UDI-Public00875197005721
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K163184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Catalogue Number07958030190
Device Lot Number77698501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown